MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE RELOADABLE CLIP APPLICATOR

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE RELOADABLE CLIP APPLICATOR
Model Number HX-810UR
Medical Device Problem Codes Material Deformation (2976); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the handle of the subject device was deformed during a polypectomy procedure.After the first clip was successfully deployed, the second clip caused a jam and the closing force deformed and bent the handle.The procedure was completed with a new device and two new clips.There was no harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
The suspect device was not sent to olympus for evaluation.A photograph of the device was provided.The photograph showed an object like a hook protruding from the distal end of the device.However, detailed information could not be obtained from the photograph as the image was unclear.The handle was deformed and bent.A review of the device history record found no deviations that could have caused or contributed to the reported event.The device was shipped according to specifications.Based on the results of the legal manufacturer's investigation, it is likely the user could not pull the slider fully due to poor operability due to buckling of the insertion portion, bending of the hook, or the shape and angulation of the endoscope's insertion portion.The deformation of the handle was likely due to stress above the specified value being generated in the handle.However, a definitive root cause of the reported issue could not be identified.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE RELOADABLE CLIP APPLICATOR
Common Device Name
CLIP APPLICATOR
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14787526
Report Number8010047-2022-10644
Device Sequence Number5058046
Product Code PKL
UDI-Device Identifier04953170421341
UDI-Public04953170421341
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K183590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-810UR
Device Lot Number0K7149
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2021
Initial Report FDA Received Date06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown